MAUDE Adverse Event Report: LIFESCAN EUROPE GMBH OT VERIO 2 METER; GLUCOSE MONITORING SYS/KIT

LIFESCAN EUROPE GMBH OT VERIO 2 METER; GLUCOSE MONITORING SYS/KIT
Model Number 022-659
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Codes Emotional Changes (1831); Fatigue (1849); Hypoglycemia (1912); Blurred Vision (2137)
Date of Event 09/01/2020
Type of Reportable Event Serious Injury
Event or Problem Description
On may 19, 2022, a reporter for the lay-user/patient contacted lifescan (lfs) united states, alleging that the patient¿s onetouch verio2 meter read inaccurately high compared to another meter.The complaint was classified based on the customer care agent (cca) documentation.The reporter stated that the alleged meter inaccuracy occurred in (b)(6) 2020.The reporter claimed the patient obtained a blood glucose result which was ¿higher than usual¿ with the subject meter then a blood glucose result which was ¿low¿ on an unspecified emergency room (er) meter; exact results were not provided.The tests were performed more than 30 minutes apart.The patient manages their diabetes with insulin on a self-adjusting dose.The reporter claimed the patient took more insulin in response to the elevated reading obtained with the subject meter then started to develop symptoms of ¿blurry vision, weak and emotional¿.The reporter claimed the patient proceeded to the er where they obtained a blood glucose result which was ¿low¿ on the er meter and were treated with food and drink.At the time of troubleshooting, the cca noted that an approved sample site was used for testing.Replacement product was sent to the patient.This complaint is being reported because the patient reportedly received medical intervention for an acute low blood glucose excursion after administering an increased dose of insulin based on an alleged inaccurate high result obtained with the subject meter.
 
Additional Manufacturer Narrative
Similar complaints for this issue were trended for the test strip lot.It was concluded that the number of complaints for the lot did not breach thresholds indicative of a systemic issue.

Brand Name
OT VERIO 2 METER
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE GMBH
gubelstrasse 34
zug 6300
SZ  6300
Manufacturer (Section G)
LIFESCAN SCOTLAND
beechwood park north
inverness IV2 3 ED
UK   IV2 3ED
Manufacturer Contact
simon palmer
beechwood park north
inverness IV2 3-ED
UK   IV2 3ED
1463383679
MDR Report Key14504595
Report Number3008382007-2022-04310
Device Sequence Number12049790
Product Code NBW
UDI-Device Identifier00353885008730
UDI-Public00353885008730
Combination Product (Y/N)N
PMA/510(K) Number
K131363
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number022-659
Device Lot Number4825705
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2022
Initial Report FDA Received Date05/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient SexFemale